Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 16, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 19, 2025, 2:44 PM EDT for 4 counties in Pennsylvania. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2025, 2:44 PM EDT (18:44 UTC)
- Expired
- Apr 19, 2025, 3:15 PM EDT
- In force
- 31 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA
The radar
The State College radar (KCCX), 25 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 613 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 276 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 12:48 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 19, 12:48 PM EDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service State College PA 1248 PM EDT Sat Apr 19 2025 .SYNOPSIS... * Breezy and very mild conditions early today * A cold front will push southeast across the region today, accompanied by showers and scattered thunderstorms, with a few containing strong westerly wind gusts over 60 mph. * After a partly sunny, cooler and drier Easter Sunday, another batch of rain on Monday will precede moderating temperatures and fair weather for the work week. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... Early AM Update... Latest timing for showers and storm in the north has been based largely on HRRR and RAP data, as they are handling the timing/placement of these shortwaves and their precip/storms the best. Still expecting storms to be strong to severe over the northwest, and SPC has expanded the MRGL risk to cover all of Central PA. Most CAMs do not bring storms into the SErn third of the area, though. Capping from the ridge aloft may limit convection, or at least deep convection. Multiple shots of precip in the extremely fast steering flow will make for a busy afternoon and early evening. Prev.. Variable amounts of high-based stratocu and altocu clouds combined with a light to moderate south to southwesterly breeze provided us with a very mild overnight with pre daybreak temps ranging from the 50s over and to the east of the Susq Valley, to the low 70s across the Laurel Highlands where the gradient wind was gusting to around 30 kts. High resolution EFS are fairly consistent with the timing of a cold front pushing southeast across PA today, though instability has ramped up by several hundred J/KG, especially over the southern half of the state. Deep layer shear there will be less than across the north, where the timing of the cold fropa during the early to mid afternoon near and just to the north of the I-80 corridor coincides with max heating and the best 0-3 KM shear with WSW winds at the top of the layer around 90KTs. A few fast-moving (from 250-270 deg at 50-55 kts) line segments (and mini bow echoes with localized, descending rear inflow jets and straight-line wind damage from gusts of 55-65 mph) will be the main severe weather threat today. Rainfall amounts will be between 0.30 and 0.50 inch across the NW Mtns and generally less than 0.25 pf an inch over the SE half of the CWA. Some places across the far southeast part of the CWA may escape measurable rain altogether. Gradient winds in the warm sector ahead of this front will be Swrly at 15 to 20 mph with occasional gusts around 35 mph. Max temps today will range from the upper 60s across the NW mtns (where the thickest clouds and earlier occurrence of convection and the cfropa will occur) to the mid 70s to mid 80s respectively over the Western Mtns and Central/Southern Valleys. && .SHORT TERM /7 PM THIS EVENING THROUGH 6 PM SUNDAY/... A period of lower cigs across Central and Nrn Pa will likely occur in the wake of the cold front tonight with a brief shower or two still possible up until around midnight. Scattered showers or an evening thunderstorm will be found across Southern PA. A moderately gusty NW breeze in the teens to mid 20s follows the cfront late tonight and Easter Sunday morning. Sunday will be partly to mostly cloudy and cooler with the 24 hour, max temp change of about 12 to 15 deg F. Dry weather and tapering winds will allow any outdoor Easter activities to go off without a hitch. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Spring is springing with no mentions of snow in the long term fcst. This is thanks to long-wave ridging overhead and a prolonged stretch of above average temperatures. One weather system pushes through the region on Mon/Mon night bringing only light rainfall amounts to the region (generally less than a quarter of an inch). Then, we get a several day stretch of dry and mild weather. 8H temps in the double digits above zero will mean mild and even warm temps for most of the period. Another system moves thru late in the period on Friday and Friday night, bringing another chance for rain and perhaps some storms. Highs in the 60s and 70s and lows in the 40s and 50s will be trend. Mins should stay above freezing in all of Central PA thru the period, with many nights only dipping into the m50s in the S. Portions of northern PA who have not quite seen grass/flowers takeoff yet should see a burst of green over the next week or two. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... VFR conditions in place at all airfields this morning with a gusty southwest wind and more sunshine than clouds across the region. The main weather concern this afternoon will be showers and storms (or perhaps multiple rounds) across northern PA, with restrictions expected at KBFD and KIPT. Storms may also affect KUNV, but KAOO, KJST, KMDT, and KLNS have a lower likelihood of restrictions. The most likely window of impacts will be 18-20Z at KBFD and 20-22Z at KIPT. After the storms pass, MVFR cigs are likely at BFD and will lower further to IFR during the evening. Most guidance suggests that MVFR ceilings will make it to JST by 00Z. The low clouds likely do not make it much farther than that, with the HREF only showing a 30% chance of MVFR ceilings impacting UNV, AOO, and IPT. Outlook... Sun...VFR. Chance of rain showers Sunday night at KBFD and KJST as warm front lifts northeast. Mon...Another round of showers and a few t-storms possible with cold FROPA into Monday night. LLWS psbl. Tue...Low cigs KBFD/KJST and few rain showers psbl early then trending VFR. Wed - Thu...VFR with mainly clear skies and light winds. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Lambert/DeVoir NEAR TERM...Lambert/DeVoir/Dangelo SHORT TERM...Lambert/DeVoir/Banghoff LONG TERM...DeVoir/Banghoff AVIATION...Banghoff/Bauco/RXR
Hazardous weather outlook, Apr 19, 4:11 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service State College PA 411 AM EDT Sat Apr 19 2025 PAZ028-033>036-050>053-056>059-063>066-200815- Juniata-Somerset-Bedford-Fulton-Franklin-Snyder-Montour- Northumberland-Columbia-Perry-Dauphin-Schuylkill-Lebanon-Cumberland- Adams-York-Lancaster- 411 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>027-037-041-042-045-046-049-200815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Tioga-Northern Lycoming-Sullivan-Southern Clinton-Southern Lycoming- Union- 411 AM EDT Sat Apr 19 2025 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. A cold front will push slowly Southeast across the region during the late morning and afternoon hours. This airmass boundary will combine with strong west-southwest winds present throughout a deep layer of the atmosphere to bring the risk of gusty showers and scattered strong to severe thunderstorms. Localized strong to damaging straight-line winds over 60 mph are possible along with small hail and occasional, dangerous cloud to ground lightning. The storms will likely be moving to the east at 50 to 55 mph, so stay closely follow NWS forecasts and any warnings and stay aware of skies to the west and the quick approach of thunderstorms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. Lambert
In the hours before
Special weather statement, Apr 19, 2:34 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service State College PA
234 PM EDT Sat Apr 19 2025
PAZ017-191900-
Clearfield PA-
234 PM EDT Sat Apr 19 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLEARFIELD COUNTY
THROUGH 300 PM EDT...
At 233 PM EDT, Doppler radar was tracking a strong thunderstorm near
Punxsutawney, moving east at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Rockton, Curwensville, Clearfield-Lawrence Airport, Grampian, Sandy,
Plymptonville, Clearfield, Penn State Dubois, Woodland, Hyde, DuBois,
Parker Dam State Park, Troutville, Lecontes Mills, S.B. Elliot State
Park, Treasure Lake, Penfield, Falls Creek, and Sykesville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Treasure Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4114 7880 4119 7877 4124 7827 4123 7827
4123 7823 4101 7816 4094 7881
TIME...MOT...LOC 1833Z 260DEG 60KT 4099 7887
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
NPBThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 2:34 PM EDT | Special Weather Statement | CTP | Clearfield | 26 min |
| Apr 19, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 19 min |
| Apr 19, 3:15 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton | 17 min |
| Apr 19, 3:47 PM EDT | Special Weather Statement | CTP | Union | 28 min |
| Apr 19, 4:04 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Sullivan | 24 min |
| Apr 19, 4:07 PM EDT | Special Weather Statement | CTP | Sullivan | 23 min |
| Apr 19, 6:27 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Somerset | 48 min |
| Apr 19, 7:12 PM EDT | Special Weather Statement | CTP | Somerset | 33 min |
| Apr 19, 7:48 PM EDT | Special Weather Statement | CTP | Fulton | 27 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.